Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 8, NWS Marquette, MI

May 20, 20099 counties in Michigan

NWS Marquette, MI issued this wind advisory at May 20, 2009, 9:04 AM EDT for 9 counties in Michigan. It took effect at May 20, 2009, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 20, 2009, 9:04 AM EDT (13:04 UTC)
In effect from
May 20, 2009, 12:00 PM EDT
Expired
May 20, 2009, 10:16 PM EDT
In force
10 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1796 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-249 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 201304
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
904 AM EDT WED MAY 20 2009

...STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE MOVING NORTH
THROUGH NORTHERN MINNESOTA AND HIGH PRESSURE IN THE OHIO
VALLEY...COMBINED WITH SUNSHINE...WILL HELP PRODUCE WIND GUSTS
OF 40 TO 50 MPH THIS AFTERNOON AND EVENING. EXPECT WINDS TO
DIMINISH AROUND MIDNIGHT AS A COLD FRONT APPROACHES.

MIZ002>007-009>011-084-202115-
/O.NEW.KMQT.WI.Y.0008.090520T1600Z-090521T0300Z/
ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...KENTON...SIDNAW
904 AM EDT WED MAY 20 2009 /804 AM CDT WED MAY 20 2009/

...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
11 PM EDT /10 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
11 PM EDT /10 PM CDT/ THIS EVENING. 

LOOK FOR SOUTHWEST WINDS OF 10 TO 20 MPH TO INCREASE TO 25 TO 35
MPH THIS AFTERNOON WITH GUSTS OF 40 TO 50 MPH POSSIBLE. EXPECT THE
STRONGEST WINDS IN AREAS FAVORED BY SOUTHWEST WINDS...SUCH AS
THE CITIES OF BARAGA...MARQUETTE...MUNISING AND GRAND MARAIS. THE
WINDY CONDITIONS WILL PERSIST INTO THE EVENING...THEN BEGIN
DIMINISHING AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AJ
2 follow-up statements
000 
WWUS73 KMQT 202016
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
416 PM EDT WED MAY 20 2009

...STRONG SOUTHWEST WINDS EXPECTED INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE MOVING NORTH
THROUGH NORTHERN MINNESOTA AND HIGH PRESSURE IN THE OHIO VALLEY...
COMBINED WITH SUNSHINE...WILL HELP PRODUCE WIND GUSTS OF 40 TO
50 MPH INTO THIS EVENING. EXPECT WINDS TO DIMINISH AROUND
MIDNIGHT AS A COLD FRONT APPROACHES.

MIZ002>007-009>011-084-210300-
/O.CON.KMQT.WI.Y.0008.000000T0000Z-090521T0300Z/
ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...KENTON...SIDNAW
416 PM EDT WED MAY 20 2009 /316 PM CDT WED MAY 20 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/
THIS EVENING. 

LOOK FOR SOUTHWEST WINDS TO REMAIN STRONG...WITH GUSTS OF 40 TO
50 MPH POSSIBLE. EXPECT THE STRONGEST WINDS IN AREAS FAVORED BY
SOUTHWEST WINDS...SUCH AS THE CITIES OF BARAGA...MARQUETTE...
MUNISING AND GRAND MARAIS. THE WINDY CONDITIONS WILL PERSIST INTO
THE EVENING...THEN BEGIN DIMINISHING AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KF
000 
WWUS73 KMQT 210216
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1016 PM EDT WED MAY 20 2009

MIZ002>007-009>011-084-210330-
/O.CAN.KMQT.WI.Y.0008.000000T0000Z-090521T0300Z/
ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...KENTON...SIDNAW
1016 PM EDT WED MAY 20 2009 /916 PM CDT WED MAY 20 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DIMINISHED SIGNIFICANTLY SINCE SUNSET...WITH
MOST LOCATIONS REPORTING GUSTS BELOW 30 MPH AT 10 PM EDT. WINDS
ARE FORECAST TO CONTINUE TO GRADUALLY DIMINISH THROUGH THE
NIGHT...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

RJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at May 20, 7:52 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 20, 7:52 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
752 AM EDT WED MAY 20 2009

UPDATED AVIATION DISCUSSION FOR 12Z TAFS

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW TROFS OVER SE CANADA AND
SW CANADA AND A MID/UPPER LEVEL ANTICYCLONE OVER THE MID MISSISSIPPI
VALLEY. SW FLOW AROUND THE ANTICYCLONE THRU THE PLAINS HAS
TRANSPORTED HOT AIR NE TOWARD THE UPPER MISSISSIPPI VALLEY WHERE HIGH
TEMPS YESTERDAY WERE IN THE MID/UPPER 90S AS CLOSE AS SOUTHERN MN.
EVEN AT THIS HR (08Z)...TEMPS HAVE ONLY FALLEN BACK TO THE UPPER
60S/LWR 70S IN THAT AREA. AT THE SFC...WARM FRONT RUNS FROM JUST S
OF KDLH TO JUST N OF KIWD TO NEAR KGRB. FRONT ACTUALLY SHOWS UP
QUITE WELL IN SATELLITE IMAGERY. EARLIER IN THE EVENING...FRONT WAS
NEARLY STATIONARY...BUT A STEADY NWD MOVEMENT HAVE BEEN OCCURRING
FOR THE LAST SEVERAL HRS. TEMP RISE AFTER FROPA HAS BEEN DRAMATIC IN
NW WI WHERE SOME OBS HAVE SHOWN JUMPS OF 25 DEGREES IN 1HR (UPPER
30S/40S TO 60S/LWR70S). N OF THE SFC WARM FRONT...ELEVATED SCT TSRA
DEVELOPED DURING THE NIGHT FROM THE MN ARROWHEAD ESE ACROSS LAKE
SUPERIOR...INCLUDING THE KEWEENAW. SOME OF THE STORMS WERE NO DOUBT
PRODUCING SOME HAIL. ACTIVITY HAS BEEN SHIFTING N WITH STEADILY
ADVANCING WARM FRONT.

&&

.DISCUSSION...

INTERESTING DAY SHAPING UP TODAY WITH REGARDS TO JUST HOW HOT...
WINDY AND DRY IT WILL GET. ALL WILL DEPEND ON HOW DEEP THE MIXED
LAYER BECOMES. MID/UPPER 90S OBSVERED IN SRN MN YESTERDAY SUGGEST
INHERITED HIGH TEMPS FOR TODAY PROBABLY NEED TO BE BUMPED UP SOME.
850MB THERMAL RIDGE WILL SHIFT OVER THE UPPER LAKES TODAY UNDER SW
FLOW...THOUGH NAM/GFS INDICATE 850MB TEMPS DROPPING FROM MORNING
READINGS OF 20C DOWN TO 15-18C BY EVENING. UPON EXAMINATION OF MODEL
FCST SOUNDINGS...WONDER IF MODELS ARE FAILING TO MIX HIGH ENOUGH
TODAY. MODELS ONLY INDICATE MIXING TO AROUND 850MB. AS DRY AS THE
SOUNDINGS ARE IN THE LOW/MID LEVELS AND WITH HIGH AFTN SUN ANGLE
(WERE ONLY 4 WEEKS FROM PEAK OF THE YEAR) AND WITH LACK OF MUCH
EVAPOTRANSPIRATION YET...HAVE TO BELIEVE MIXED LAYER WILL BUILD
FARTHER INTO THE WARM NOSE ABOVE 850MB TODAY UNDER SUNNY SKIES. A
CHECK BACK TO MODEL FCSTS YESTERDAY SHOWED THE 18Z NAM AND 12Z GFS
WERE 3C TOO LOW WITH THE OBSERVED 00Z KMPX SOUNDING 850MB TEMP OF
23C. IF MIXED LAYER BUILDS TO AT LEAST 800MB...FCST SOUNDINGS
SUGGEST HIGHS SHOULD REACH 90F IN MOST AREAS OF THE W HALF OF UPPER
MI. CAN TACK ON A FEW MORE DEGREES IN THE AREAS THAT DOWNSLOPE WITH
A SSW/SW WIND. SINCE MOS GUIDANCE HAS BEEN SO INSISTENT ON NOT
WARMING SFC TEMPS UP THAT MUCH...WILL TAKE A SLIGHTLY CONSERVATIVE
APPROACH WITH TEMPS. STILL...PLAN TO INDICATE 90F OF JUST ABOVE IN
THE FAVORED DOWNSLOPE AREAS FROM MARQUETTE W WITH MID/UPPER 80S THE
RULE ACROSS THE REST OF THE W HALF OF THE FCST AREA. ONE THING THAT
COULD THROW OFF THE FCST A BIT IS THE CI SPREADING THRU THE ERN
DAKOTAS INTO SW MN. IF THIS CI HOLDS TOGETHER AND SPREADS OVER THE
AREA THIS AFTN...TEMPS MAY END UP SEVERAL DEGREES BLO EXPECTATIONS.
TO THE E...SW FLOW OFF LAKE MICHIGAN WILL OBVIOUSLY KEEP AREAS NEAR
THE WATER MUCH COOLER (LWR 60S) AND WILL ALSO SUPPRESS MIXING
HEIGHTS ELSEWHERE OVER THE E...RESULTING IN TEMPS PROBABLY NOT
EXCEEDING 80F THERE. DEPTH OF THE MIXED LAYER WILL ALSO AFFECT SFC
DWPTS WITH POTENTIAL FOR READINGS TO FALL WELL DOWN INTO THE 30S
GIVEN DRY AIR AVBL TO MIX DOWN. AS WITH TEMPS...WILL TAKE A SLIGHTLY
MORE CONSERVATIVE APPROACH...DROPPING DWPTS TO AROUND 40F. MIXING
HEIGHT WILL ALSO GOVERN HOW WINDY IT BECOMES TODAY. 850MB WINDS OF
40-50KT THIS AFTN IS A CONCERN FOR ADVY CRITERIA GUSTS BEING
ATTAINED. FOR NOW...WILL CONTINUE A GENERAL 20-30MPH SUSTAINED WIND
WITH GUSTS INTO THE LOWER 40S AS IT OFTEN SEEMS WINDS DONT GET AS
HIGH AS SUGGESTED UNDER WARM SW FLOW. WITH THE UNSEASONABLE
WARMTH...LOW RH AND STRONG/GUSTY WINDS...RED FLAG WARNING APPEARS TO
BE IN GOOD SHAPE TODAY.

TONIGHT/THU...MID/UPPER TROF OVER SW CANADA WILL PROGRESS TO
ONTARIO/UPPER LAKES BY 00Z FRI. MODELS ARE IN GOOD AGREEMENT SHOWING
ASSOCIATED COLD FRONT REACHING WRN UPPER MI AROUND 12Z THU. WITH
LATE ARRIVAL OF FRONT...IT WILL BE A MILD NIGHT TONIGHT. LEANED
TOWARD THE WARMER NAM MOS GUIDANCE WITH MINS SETTLING INTO THE UPPER
50S. WHERE DOWNSLOPING SW WINDS PERSIST ALL NIGHT...TEMPS MAY NOT
FALL BLO 60F. COOLEST READINGS WILL BE NEAR LAKE MI AROUND KISQ
(UPPER 40S) AND THE FAR W NEAR LAKE SUPERIOR (UPPER 40S ALSO) AS
WINDS WILL SHIFT NW OFF THE LAKE JUST BEFORE 12Z. ALONG THE
FRONT...NAM/GFS INDICATE CAPE OF A FEW HUNDRED J/KG FOR PARCELS
LIFTED FROM ROUGHLY AROUND 5KFT. WITH WEAK DEEP LAYER FORCING....
EXPECT SOME -SHRA/TSRA ACTIVITY ALONG/JUST BEHIND FRONT. FORCING AND
ESPECIALLY INSTABILITY DIMINISH HEADING E THU...SO BEST OPPORTUNITY
OF PCPN SHOULD BE OVER THE W VERY LATE TONIGHT/THU MORNING. COMPARED
TO TODAY...TEMPS WILL TURN MUCH COOLER NEAR LAKE SUPERIOR AFTER
FROPA THU. OTHERWISE...WITH FRONT ARRIVING OVER THE SCNTRL FCST AREA
EARLY/MID AFTN THU...HIGHS WILL STILL REACH WELL INTO THE 70S THERE.

THU NIGHT AND FRI...FLOW WILL BECOME MORE ZONAL WITH THE UPPER LAKES
ON THE SRN FRINGE OF A BROAD TROF OVER THE E HALF OF CANADA. UNDER
THE WRLY FLOW...DRIER AIR WILL MOVE OVER THE AREA WITH PRECIPITABLE
WATER VALUES FALLING TO 0.3 INCHES BY 12Z FRI OR ABOUT 40 PERCENT OF
NORMAL. WITH THE DRY AIR/CLEARING SKIES AND SFC HIGH PRES SETTLING
OVER THE UPPER LAKES ALLOWING WINDS TO BECOME LIGHT/CALM...IT WILL
BE A COOL NIGHT INLAND THU NIGHT...ESPECIALLY OVER THE WEST HALF OF
UPPER MI. INHERITED FCST LOOKED ON TRACK WITH INLAND LOWS CLOSE TO
FREEZING WITH A MENTION OF FROST. LOOK LIKE A SUNNY DAY FRI WITH DRY
AIR LINGERING OVER THE AREA. EXPECT HIGHS IN THE 50S/60S...COOLEST
NEAR THE GREAT LAKES AS LAKE BREEZES DEVELOP. MIXING INTO DRIER AIR
ALOFT MAY DROP DEWPOINTS INTO THE 20S INLAND...WHICH RESULTS IN
ANOTHER 20-25 PERCENT RH MINIMUM DAY.

FRI NIGHT/SAT...WEAK SHORTWAVE WILL TRACK E ACROSS ONTARIO JUST N OF
LAKE SUPERIOR. NAM AND ESPECIALLY THE 00Z ECMWF SHOW PCPN ACROSS
UPPER MI WITH THIS SYSTEM. FOR NOW...WILL MAINTAIN GOING DRY FCST
FRI NIGHT/SAT SINCE GFS AND GLOBAL GEM DONT INDICATE ANY PCPN. WILL
BE SOMETHING TO MONITOR FOR LATER FCSTS.

&&

.AVIATION (FOR THE 12Z TAF ISSUANCE)...

WARM FRONT NOT QUITE TO KCMX BUT IT WILL BE WITHIN NEXT COUPLE
HOURS. FOR THE MOST PART...VFR CONDITIONS DOMINATE BOTH SITES THE
NEXT 24 HOURS. HOWEVER...AT KCMX DUE TO SOME RAIN EARLIER THIS
MORNING AND AN UPSLOPING EAST WIND...OPTED TO KEEP POTENTIAL FOR
LOWER CIGS UNTIL FRONT SURGES THROUGH LATER THIS MORNING. LLWS
EARLY ON...THEN INCREASING MIXING BY MID MORNING RESULTS IN WINDY
CONDITIONS AT BOTH SITES INTO EARLY THIS EVENING WITH GUSTS PEAKING
AT 30-40 KTS THIS AFTN. COULD SEE MORE LLWS TONIGHT AS WEAK SFC
INVERSION DEVELOPS THIS EVENING WITH WINDS REMAINING VERY STRONG
JUST OFF THE SFC. ON THE OTHER HAND...TIGHTENING PRESSURE GRADIENT
AHEAD OF COLD FRONT MAY ALLOW STRONG WINDS TO CONTINUE TO MIX TO THE
SFC. WENT WITH THE LLWS SCENARIO IN THIS FCST. CHANCE OF RAIN
ARRIVES LATE TONIGHT AT KCMX WITH COLD FRONTAL PASSAGE. THE COLD
FROPA ALONG WITH THE MAJORITY OF RAIN HOLDS OFF TIL AFT 12Z THU.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...

WARM FRONT LIFTS ACROSS THE LAKE TODAY. AFTER FROPA EXPECT EXTREMELY
STABLE CONDITIONS TO DEVELOP ON THE LAKE. SO...DESPITE 925MB WINDS
OF 40 KTS...EXPECT SOUTH WINDS OF 15-25 THIS AFTN WITH A FEW GUSTS
TO 30 KTS. COLD FRONT SHIFTS ACROSS LATE TONIGHT WITH A WIND SHIFT
FM SW TO NW. GUSTS TO 25 KTS POSSIBLE THU IN THE WAKE OF FRONT.
OTHERWISE...WINDS REMAIN BLO SMALL CRAFT CRITERIA THROUGH SAT AS
HIGH PRES BUILDS ACROSS THE LAKES.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  RED FLAG WARNING FROM 10 AM EDT /9 AM CDT/ TO 10 PM EDT /9 PM
     CDT/ TODAY FOR MIZ001>013-084-085.

LAKE SUPERIOR...NONE.

LAKE MICHIGAN...NONE.

&&

SYNOPSIS/DISCUSSION...ROLFSON
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, May 20, 6:06 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
606 AM EDT WED MAY 20 2009

MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
606 AM EDT WED MAY 20 2009 /506 AM CDT WED MAY 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO GUST OVER 40 MPH AWAY
FROM LAKE MICHIGAN TODAY.

THE STRONG WINDS ALONG WITH UNSEASONABLY WARM TEMPERATURES INTO
THE 80S AND LOW HUMIDITIES WILL ELEVATE THE RISK OF WILDFIRES
TODAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER WESTERN UPPER
MICHIGAN. LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS
IF STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING OVER
THE WEST HALF OF UPPER MICHIGAN...THEN OVER ALL AREAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-211200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
606 AM EDT WED MAY 20 2009 /506 AM CDT WED MAY 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

EXPECT SOUTHERLY GALE FORCE GUSTS TODAY FROM SAXON HARBOR TO
ONTONAGON AND FROM THE HURON ISLANDS TO WHITEFISH POINT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. LIGHTNING
AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS IF STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING...THEN
AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-211200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
606 AM EDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT A FEW GALE FORCE GUSTS TO 35 KNOTS BETWEEN FAIRPORT AND
SEUL CHOIX POINT LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:12 PM EDTSpecial Marine WarningMQT33 min

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.